Heart palps with periods and ovulation

Hi, does anyone else with endo get really bad heart palps when they're due on, when they're on and when they're ovulating? I'm due on tomorrow and have had really bad palps all day (I'm 29 and a healthy weight - none smoker with a good diet etc). I've had ECGs done which came back normal. I know it's hormone related as it only happens around the times mentioned above. I just wondered if it could be related to endometriosis (newly diagnosed) x

3 Replies

  • Hi I get this also I think it's caused by pain as I find that the more pain I'm in the faster the heart palpitations are. I have never mentioned it to my gp so I can't be certain that's what causes it. Hope you feel better soon X

  • As Tired said - it can be from pain. Pain causes you to breath faster and shallower, which means you are not getting enough oxygen in the system ... this can eventually lead to 'shock'.

    The warning sign for that is a tingling sensation in the fingers and toes.

    But sitting down, taking deliberately over deep breaths for several minutes will calm you down and slow a racing heart. Don't do the hiccup cure of breathing in and out of a paper bag - just concentrate on deep breathing fresh air.

    Use your stomach rather than your lungs if you are normally a lung breather.

    Stomach breathing using stomach muscles to inhale is either a natural thing you already do, or an un-natural act for you and something you have to practise, but it does allow the lungs to draw in more air (oxygen) which is needed when you are in pain.

    Taking pain killers before you expect your period to start to avoid pains is a useful tip - and keep the pain killers topped up not letting them run out before the next dose. So don't wait for the pain to start before starting on the pain killers.

    Check the pain medication and any other drugs you're on for side effects which may include changes to heart rate causing palpitations. Some do and some don't.

    You might find great relief from actually stopping your periods, or reducing the number that you have each year, by better managing them with assorted hormone based contraceptives. Lots to chose from and something you would be best to discuss with your GP or family planning clinic.

    Stimulants in drinks are also known to cause these problems....especially caffeine and taurine (red bull), cutting out all caffeine can make big difference to how your body copes with stress and how the heart rate responds. I only drink water these days, absolutely banned caffeine as i went from 1 can of diet coke at work

    per day to 2 litres a day over several years - it seriously ended up messing with my blood pressure.

    I normally have a low blood pressure rate, but the caffeine was so damaging... I got back to my normal BP and stopped all heart palpitations when i cut it out and switched to ice cooled water instead. Much better for me in so many ways and a lot cheaper.

    Finding a natural way for your body to address palpitations if much better for you than medication, though it is certainly an option for those with high BP, to be on beta blockers when all the natural remedies have failed to do the trick. Do try the changes to the diet if needs be, and the alteration in how your breath when in pain, and also using pain killers most effectively. Also consider stopping periods too as that would help of this is very much worse at your period than other times.

    Hope you can find a way to sort this out. Best of luck.

  • I'm also suffering with palps! I'm newly diagnosed and awaiting a Laparoscopy. Personally, I don't believe the palpatations are anything to do with my pain levels, I think they're connected to my hormone's being all over the place. I've just read an interesting article here selfgrowth.com/articles/end...

    Also, just realised your post was over a year ago, hope you're feeling better and your endo is under control, are you still getting the Palpatations?

    Julie 😊

You may also like...